MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201100
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: imdrf device problem code a0402 captures the reportable investigation result of balloon ruptured.Block h10: investigation results a visual examination of the returned complaint device found that the balloon was ruptured, this condition caused the balloon to become unable to be inflated.No additional damages were observed.Based on the available information, it is possible that operational factors, such as excess of force applied over the device, manipulation, interaction with other device/tool during its use could have caused the observed damage on the balloon, consequently affecting the overall performance of the balloon and its integrity.Therefore, the most probable root cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the ureter during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2023.During the procedure, the occluder balloon was inserted in the kidney; however, when they went to inflate the balloon, there was no effect.They tried to inflate again but still the balloon did not inflate.The procedure was completed with another occluder balloon catheter.This event has been deemed a reportable event based on the investigation finding of balloon was ruptured.Please see device analysis results for full investigation details.There were no patient complications reported as a result of this event.

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key18060565
Report Number3005099803-2023-05868
Device Sequence Number7729845
Product Code EYB
UDI-Device Identifier08714729161691
UDI-Public08714729161691
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0062201100
Device Catalogue Number220-110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale